Viagra and Skin Cancer Melanoma
Viagra (common name sildenafil), a well-known drug prescribed for erectile dysfunction (ED), is being linked to melanoma, the most dangerous form of skin cancer. The findings are based on a study published in JAMA Internal Medicine in June 2014.
The JAMA study found men who took Viagra were 84% more likely to develop melanoma over a 10-year period compared to men who did not use Viagra. Other research found Viagra users developed melanoma at a twice the rate of those who did not take Viagra.
According to the American Cancer Society, common signs of melanoma include:
- one half of a mole or birthmark does not match the other;
- mole edges are irregular, ragged, notched, or blurred;
- mole color is not the same all over and may include shades of brown or black, sometimes with patches of pink, red, white, or blue;
- the mole is larger than 6 millimeters across (about ¼ inch – the size of a pencil eraser), although melanomas can sometimes be smaller than this; and
- the mole is changing in size, shape, or color.
Other warning signs include:
- a sore that does not heal;
- spread of pigment from the border of a mole to surrounding skin;
- redness or a new swelling beyond the mole border;
- change in sensation – itchiness, tenderness, or pain; and
- change in the surface of a mole – scaliness, oozing, bleeding, or the appearance of a bump or nodule.
Filing a Viagra Lawsuit
If you or a loved one has developed melanoma after taking the drug Viagra, you may be eligible to file a lawsuit. Contact the Viagra lawyers at Hissey Kientz, LLP for a free case evaluation. You can reach us by calling toll-free at 1-866-275-4454, or by filling out our free contact form on the right of this page.